I started taking 100 milligrams per day about nine months ago. I shot up to 150 to 200 milligrams on many days, but never more than that. I basically felt fantastic at 100 milligrams a day and wanted to stay there forever. I made two purchases online of 180 each and my "friend" who is a nurse practitioner prescribed approx 200 for me, and then my doctors also prescribed maybe 100 or so over the course of things as well. So I've taken all of those and I have eight pills left right now. I will NOT be ordering any more or trying to get any more. I've had some of the scariest moments of my life with this drug and I want off of it. I have become very nervous about stopping 100 percent and I'm in the home stretch here. I am comfortable at 25 milligrams per day and am taking Withdrawal Ease. I want to stop the 25 milligrams this weekend, after doing that for a week. I tapered relatively well, but what scares me is that I notice when I break down and take a whole pill now (50 milligrams), which used to do nothing for me at all, I get extremely extremely euphoric and feel like I've died and gone to heaven. But when it starts to wear off, I feel like I need to go to the hospital. I go into a full blown panic attack and feel like I'm going to die. I hastily return to my 25 milligrams the next day. And I can't believe that that little half a pill extra the day before did that to me!! I'm worried that my brain is not "normal" in that I began Tramadol in a depressed state and I have felt WONDERFUL these last nine months while taking it. Better than I've ever felt in my life. (I hurt my back is why I started). But depression-wise, omg, best thing ever. My sleep was perfect, I was able to work out like a maniac. I lost the weight I always wanted to lose. I'm always in a great mood. My back doesn't hurt, etc etc etc. And I still feel that way, even on as little as 25 milligrams per day. The only time I feel really really scared is when I take that little extra 25 milligrams to feel the euphoria and then have this crazy crash from it. So what I want to know is, am I in for a very turbulent ride when I stop the 25 milligrams per day? How bad is it going to be for me? Am I blowing this all out of proportion and it will be fine? I can't stand not knowing. Help!!
Dominique, it's not that the ride itself is going to be so bad necessarily, but whether you can kick the habit. I'm sorry I cant post hyperlinks on this site but you can Google, *Tramadol Discontinuation Syndrome * and pull up the Mental Health Daily article for some valuable information (including withdrawal symptoms and duration of withdrawal).
I've never taken Tramadol, but I'm sure some other folk will be stopping by who can share their experiences.
Hang in there! Bravo for you for recognizing your problem and being willing to try to kick it.
Good luck, WCV
Hi Dominique, i can very much relate to your story... I also started taking Tramadol for an injured back. I am one of the cases you mentioned in a comment, scaling up to a ridiculous 1000mg (20 capsules) per day. I also lost a LOT of weight, felt like super woman at work, hardly needed any sleep, and just overall felt wonderful. And yes that was due to the SSRI and Opiate like effects. I did a very long tapering process, cutting down by one capsule every 5-7 days. I got down to 400mg per day and quit from this level. I stayed with a friend for 2 weeks who looked after me and helped me through the withdrawal effects. After the 2 weeks i was over most of the symptoms, but the depression was horrendous. I couldn't stop crying, i felt hopeless, aside from going to work, i wouldn't get out of bed. My doctor prescribed Citalopram, which after a few weeks solved the problem. I am surprised as you are that 25mg is affecting you so strongly.
Do you take any other medication/s? I would advise you to try to take the dose every other day to get your body used to going without, and do this until you run out. I can't see any other way of discontinuing at this dose and with the amount of tablets you have left... If you find that depression kicks in, you may need to visit your doctor to discuss a way forward. You may experience headache, sickness, insomnia... so it may be an idea to buy some OTC remedies just in case. I wish you luck and applaud your decision to stop. Stay in touch if you like and let us know how you are doing??
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2011 • 1 answer
Posted 4 Jan 2013 • 3 answers
Posted 28 Oct 2013 • 10 answers
I was prescribed tramadol 50 mg twice daily for severe anxiety. It's been a week and no improvement?
Posted 20 Nov 2013 • 3 answers
Posted 23 Dec 2013 • 9 answers